Illinois, 2008

Damaging Winds and Lightning Strike in Illinois, May 25 to 26, 2008

May 25 to 26, 2008 · NWS LOT · 4 events in 3 counties and zones

Thunderstorms developed over western Illinois during the early morning hours of May 26th and moved across parts of north central Illinois and caused some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Thunderstorms developed over western Illinois during the early morning hours of May 26th and moved across parts of north central Illinois and caused some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at May 25, 7:10 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, May 25, 7:10 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
810 PM CDT SUN MAY 25 2008

.DISCUSSION...
810 PM CDT

MAIN FOCUS GOING INTO THE EVENING AND OVERNIGHT HOURS ARE ON
SEVERE THUNDERSTORM CHANCES. MAIN FOCUS OVER THE SHORT TERM IS ON
A SUPERCELL THUNDERSTORM THAT HAS TRACKED ACROSS MOST OF NORTHERN
IOWA AND NOW IS ALMOST TO THE TRI-STATE CORNER OF WI/IA/IL. THIS
STORM HAS BEEN RIDING ALONG THE LEADING EDGE OF AN AIR MASS WITH
DEW POINTS IN THE UPPER 60S TO LOW 70S AND HAS CAUSED MULTIPLE
TORNADOES ALONG THE WAY. THIS POOL OF MOISTURE IS EXPECTED TO BEND
EASTWARD INTO NORTH CENTRAL ILLINOIS THROUGH THE REST OF TONIGHT.
WILL BE MONITORING THIS STORM TO SEE HOW IT TRACKS AND WHETHER IT
CAN PERSIST INTO NORTHERN ILLINOIS. CURRENT EXTRAPOLATION LEADS TO
THE STORM HITTING NORTHWEST OGLE COUNTY AT ABOUT 3Z.

ACTIVITY IS EXPECTED TO INCREASE ALONG A COLD FRONT EXTENDING
FROM SOUTHERN MINNESOTA ON DOWN TOWARD EASTERN KANSAS AND BE THE
FOCUS FOR MORE SEVERE STORMS OVERNIGHT. INITIAL THOUGHTS WOULD BE
THAT THE MAIN CONCERN WOULD BE FOR A LARGE MCS TO DEVELOP AND
TRACK ALONG TO THE SOUTH OF THE SAGGING COLD FRONT. TRENDS WILL BE
MONITORED FOR LATER ON WHETHER ANOTHER WATCH BOX WILL BE NEEDED
FURTHER EAST.

HALBACH

&&

.PREV DISCUSSION...
359 PM CDT

RUNNING BEHIND SCHEDULE DUE TO COUNTLESS EQUIPMENT ISSUES EARLIER
TODAY AND A VERY TENACIOUS ELEVATED SUPERCELL THAT DIDNT KNOW
WHEN TO QUIT.

ELEVATED CONVECTION THAT FORMED ALONG THE LEADING EDGE OF THE
ADVANCING LOW LEVEL MOISTURE HAS FINALLY GONE TO PRECIPITATION
PURGATORY...WITH NOTHING MORE THAN SOME LINGERING CIRRUS IN ITS
WAKE AND A VERY STRONG LOW LEVEL INVERSION IN ITS WAKE. TRANSVERSE
WAVES EVIDENT IN THE LARGE SWATH OF STRATIFORM CLOUDINESS OVER
EASTERN IOWA INTO SOUTHERN WISCONSIN IS A SYMPTOM OF THE STRONG
INVERSION PRESENT. A PEAK AT RECENT ACARS SOUNDING FROM MASON CITY
IOWA SHOWS THIS NICELY WITH H8 TEMPS OF +20C. TO THE WEST OF THIS
AREA AMPLE INSOLATION CO-LOCATED WITH SURFACE MOISTURE AXIS HAS
ALLOWED FOR STRONG SURFACE BASED INSTABILITY TO DEVELOP WHICH
SHOULD FUEL INTENSE CONVECTION LATE THIS AFTERNOON INTO THIS
EVENING FROM CENTRAL/WESTERN IOWA NORTH INTO MINNESOTA.

WHILE THIS CONVECTION WILL LIKELY ORGANIZE INTO LINEAR
MCS...AM EXPECTING THE BRUNT OF THAT ACTIVITY TO REMAIN NORTH OF
THE WISCONSIN LINE TONIGHT AS MEAN FLOW TAKES CONVECTION ON AN ENE
PATH. ENVIRONMENT THAT THE SOUTHERN EXTENT OF THIS LINE WILL
ENCOUNTER IS THAT WHICH IS OVER EASTERN IOWA NOW...WHICH WILL
REQUIRE CONSIDERABLE WORK TO MAKE IT MORE HOSPITABLE TO
THUNDERSTORMS. AN ADDITIONAL MCS THAT WILL ORGANIZE OVER KS WILL
LIKELY REMAIN SW OF OUR CWA THROUGH 12Z MONDAY...SO GIVEN CURRENT
THINKING OVERALL CONVECTIVE THREAT TONIGHT LOOKS QUITE MEAGER
LOCALLY. HAVE BACKED OFF TO JUST CHANCE POPS TONIGHT...BUT GIVEN
INHERENT UNCERTAINTIES IN CONVECTIVE FORECASTING DIDNT BACK OFF
AS MUCH ON POPS AS IS PROBABLY JUSTIFIABLE.

REGARDING CONVECTIVE POTENTIAL ON MONDAY TOO MUCH REALLY HINGES ON
EVOLUTION OF MESOSCALE FEATURES WITH CONVECTION OVER THE NEXT 12
HOURS TO REALLY FORECAST WITH A HIGH DEGREE OF CERTAINTY HOW
THINGS WILL EVOLVE. OVERALL SYNOPTIC SET UP CERTAINLY LOOKS LESS
FAVORABLE FOR SIGNIFICANT SEVERE EVENT TOMORROW AS SURFACE
BOUNDARY LAYS OUT MORE PARALLEL TO THE UPPER FLOW. INSTABILITY
WILL BE DEPENDENT ON AMOUNT OF DEBRIS CLOUDINESS AND/OR
PRECIPITATION FROM TONIGHTS CONVECTION...WHICH IS ANOTHER DETAIL
THAT IS UNRESOLVABLE AT THIS DISTANCE. GIVEN AMOUNT OF
UNCERTAINTIES WILL MAINTAIN CONDITIONAL MENTION OF SEVERE WEATHER
IN THE HWO FOR MONDAY...BUT IT SURE ISNT HARD TO FIND REASONS WHY
SEVERE THREAT WONT PAN.

POST FRONTAL PUSH OF UNSEASONABLY CHILLY AIR STILL SLATED TO
ARRIVE BY TUESDAY AND LINGER THROUGH THURSDAY...THOUGH LIKELY
MODIFIED SOMEWHAT BY LATE MAY SUNSHINE WEDNESDAY AND PARTICULARLY
THURSDAY. NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST
WITH AN IMPRESSIVE SHORTWAVE STILL SLATED TO ARRIVE TOWARD THE END
OF THE WEEK BRING OUR NEXT CONVECTIVE THREAT.

IZZI

&&

.AVIATION...
655 PM CDT

UPCOMING TAF PERIOD PROMISES TO BE GENLY VFR...BUT ONGOING TSTMS TO
W WILL MAKE TIMING OF CONVECTION INTO TERMINAL AREA SOMEWHAT
DIFFICULT.  CLUSTERS OF TSTMS FROM ERN MO/SRN IL SWD WILL MOVE EWD
WELL S OF AREA.   MAIN CONCERN WILL BE EVOLUTION OF MASSIVE
SUPERCELL MOVING THRU NERN IA ATTM.  THIS STORM...AND OTHER SMALL
CELLS STARTING TO DVLP OVR ERN-SRN IA ARE FORMING IN RGN OF UNSTABLE
AIR ALONG AXIS OF 70 DEG DEW POINT AIR.  THIS HI DEW POINT AIR IS
EXPECTED TO ADVECT EWD INTO IL/NWRN IND OVERNIGHT.  HOWEVER...AS
STORMS TO W MOVE E OF MS RVR AFT SUNSET...THEY ARE EXPECTED TO BCM
MORE ELEVATED...EVOLVING MORE INTO LINEAR CLUSTERS.  ALTHOUGH TIMING
OF TSTMS IN TAF BCM SOMEWHAT PROBLEMATIC ONCE WE GET INTO MORE
UNSTABLE AIR AFT 06Z...THERE IS SUPPORT FOR AT LEAST SCT STMS
MAINTAINING THEMSELVES ACROSS NRN IL/NWRN IND.  THIS WOULD OCCUR
LATE TNGT...DURG PREDAWN HRS.  BELIEVE THERE WILL BE ENUF
STRENGTHENING OF SWLY LLVL JET TO SUPPORT ELEVATED CONVECTION
OVERNIGHT.  TSTM CHCS SHOULD DMNSH BY LATE MON MRNG...THEN INCR AGN
MON AFTN...AHD OF COLD FRONT DUE IN AFT 00Z.

SLY WINDS GUSTING TO AOA 20 KTS ERLY THIS EVENING WILL DMNSH AS SFC
TEMPS COOL TWD SUNSET...THEN INCR A BIT AGN FROM SW ON MON.

MERZLOCK

&&

.MARINE...

232 PM...LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE EAST OVER
THE UPPER LAKES TONIGHT THEN EAST TO QUEBEC MONDAY. THE SOUTHERLY
GRADIENT HAS INCREASED BUT COOLER WATER HAS CREATED MORE STABLE
CONDITIONS AND THUS WIND SPEEDS AND WAVES NOT AS HIGH AS MAY BE
EXPECTED. THINK WINDS WILL SLOWLY COME UP TO 15-25KTS OVERNIGHT
THEN DIMINISH TO 10-20KTS MONDAY.

MAIN MARINE CONCERN THIS PERIOD IS VERY STRONG COLD FRONT THAT
MOVES SOUTH ACROSS LAKE MICHIGAN MONDAY AFTERNOON AND MONDAY
NIGHT. AIR TEMPERATURES BEHIND THIS FRONT DROP INTO THE UPPER 30S
AS VERY COOL AIR FOR LATE MAY ARRIVES OVER THE LAKES. HAVE LEFT
WINDS TO 30 KNOTS BEHIND THIS FRONT INTO TUESDAY. STRONG PUSH OF
COLD AIR COULD ALLOW FOR A BRIEF PERIOD OF GALES MONDAY NIGHT BUT
EXPECT ANY GALES TO BE SHORT-LIVED THOUGH THIS WILL NEED TO BE
WATCHED WITH LATER FORECASTS. LARGE HIGH PRESSURE BUILDS ACROSS
THE LAKES TUESDAY NIGHT AND WEDNESDAY. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, May 25, 7:22 PM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
822 PM CDT SUN MAY 25 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
270130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
822 PM CDT SUN MAY 25 2008 /922 PM EDT SUN MAY 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS LIKELY...THE STRONGEST MAY PRODUCE:
    TORNADOES.
    LARGE HAIL.
    STRONG WINDS.
    HEAVY RAIN.
    FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH CENTRAL ILLINOIS
 AFTER 9 PM AND CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE
 REST OF THE OUTLOOK AREA.

  DISCUSSION:

 A SUPERCELL THUNDERSTORM OVER NORTHEAST IOWA IS EXPECTED TO MOVE
 EASTWARD INTO NORTH CENTRAL ILLINOIS AFTER 9PM TONIGHT. THIS
 STORM HAS A HISTORY OF PRODUCING TORNADOES AND MAY CONTINUE ITS
 STRENGTH INTO NORTH CENTRAL ILLINOIS. THUNDERSTORMS ARE THEN
 EXPECTED TO INCREASE IN COVERAGE OUT AHEAD OF A COLD FRONT
 EXTENDING FROM SOUTHERN MINNESOTA ON DOWN TO EASTERN KANSAS
 OVERNIGHT. STORMS ON THE WARM SIDE OF THE FRONT MAY MERGE INTO A
 MESOSCALE CONVECTIVE COMPLEX LATER TONIGHT AND TRACK INTO THE
 OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE DAY MONDAY AND
  INTO MONDAY EVENING. THERE IS SOME POTENTIAL FOR SEVERE
  THUNDERSTORMS MONDAY AFTERNOON AND EARLY MONDAY
  EVENING...PARTICULARLY SOUTH OF INTERSTATE 80.

  THERE IS AN INCREASED RISK FOR RIP CURRENTS LATE MONDAY NIGHT
  THROUGH THE DAY TUESDAY.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN BY FRIDAY AND FRIDAY
  NIGHT...WITH AGAIN SOME POTENTIAL FOR SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED ACROSS NORTH CENTRAL ILLINOIS
TONIGHT THROUGH THE EARLY MORNING HOURS. SPOTTERS MAY BE NEEDED
ACROSS ALL OF THE OUTLOOK AREA LATER TONIGHT INTO THE MORNING
MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-270130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
822 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING...WITH SOME
POTENTIAL FOR SEVERE THUNDERSTORMS.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT MONDAY NIGHT THROUGH TUESDAY NIGHT.

THUNDERSTORMS WILL BE POSSIBLE AGAIN BY FRIDAY AND FRIDAY
NIGHT...WITH AGAIN SOME POTENTIAL FOR SEVERE THUNDERSTORMS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
822 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT...ESPECIALLY OVER NORTHERN
PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

HALBACH

In the hours before

Special weather statement, May 25, 9:12 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1012 PM CDT SUN MAY 25 2008

ILZ003-008-260400-
OGLE-WINNEBAGO-
1012 PM CDT SUN MAY 25 2008

...STRONG STORMS PUSHING ACROSS STEPHENSON COUNTY...

AT 1015 PM CDT...STRONG THUNDERSTORMS WERE MOVING THROUGH
SOUTHERN STEPHENSON COUNTY.  ALTHOUGH THESE STORMS APPEAR TO
BE WEAKENING AT THIS TIME...OUTFLOW FROM THE STORMS WILL BE
SPREADING ACROSS NORTHWEST OGLE AND WINNEBAGO COUNTIES BY
1030 PM CDT.  WIND GUSTS TO 40 MPH CAN BE EXPECTED AS THIS
GUST FRONT MOVES THROUGH.   FOLLOWING THE GUST FRONT...
THUNDERSTORMS WILL BE ENTERING WINNEBAGO AND OGLE COUNTIES FROM
THE NORTHWEST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT.

MERZLOCK
Local storm report, May 25, 10:36 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1136 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       ROCKFORD                42.27N 89.06W
05/25/2008  U0.00 INCH       WINNEBAGO          IL   AMATEUR RADIO

            3 TO 4 INCHES OF WATER STANDING ON ROADWAY AT MULFORD RD
            AND EAST STATE STREET

&&

HALBACH

The radar

The Quad Cities radar (KDVN), 95 km away, was scanning. The volume nearest the first event began at 05:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Lee

When
May 25, 11:30 PM CST
Where
Lee County, 6 mi W of Amboy
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.720, -89.446

Several trees were blown down including two Ash trees three feet in diameter.

Thunderstorm Wind, La Salle

When
May 26, 12:30 AM CST
Where
La Salle County, Mendota
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.550, -89.120

Numerous large tree limbs were blown down along with a few small trees that were uprooted.

Thunderstorm Wind, La Salle

When
May 26, 12:40 AM CST
Where
La Salle County, 0.69 mi N of Peru
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.340, -89.130

Large tree limbs were blown down.

Lightning, Will

When
May 26, 1:00 AM CST
Where
Will County, 1.61 mi NNE of Normantown
Property damage
$50,000
Reported by
Newspaper
Coordinates
41.672, -88.220

A house was struck by lightning which caused a fire.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94960, 94964, 94965, 99925.